Alert archive / Arizona / Winter Storm Warnings in 2012

Winter Storm Warning 1, NWS Phoenix, AZ

March 17, 2012

NWS Phoenix, AZ issued this winter storm warning at Mar 17, 2012, 2:54 PM MST. It took effect at Mar 18, 2012, 8:00 AM MST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2012, 2:54 PM MST (21:54 UTC)
In effect from
Mar 18, 2012, 8:00 AM MST
Expired
Mar 19, 2012, 2:33 PM MST
In force
31 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WWUS45 KPSR 172154
WSWPSR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
254 PM MST SAT MAR 17 2012

.A STRONG LATE SEASON WINTER STORM WILL BRING HEAVY SNOWFALL TO
SOUTHERN GILA COUNTY SUNDAY AND SUNDAY NIGHT.

AZZ024-181200-
/O.UPG.KPSR.WW.Y.0003.120318T1500Z-120319T1200Z/
/O.NEW.KPSR.WS.W.0001.120318T1500Z-120319T1500Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...
SUPERIOR...TOP-OF-THE-WORLD
254 PM MST SAT MAR 17 2012

...WINTER STORM WARNING IN EFFECT FROM 8 AM SUNDAY TO 8 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 8 AM MST
MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS...FROM 6 TO 10 INCHES ABOVE 5000 FEET...AND 4 TO
  8 INCHES FROM 3500 TO 5000 FEET.

* SNOW LEVELS...FALLING TO BETWEEN 3500 AND 4000 FEET SUNDAY
  AFTERNOON...AND AROUND 3000 FEET BY MONDAY MORNING,

* TIMING...RAIN WILL CHANGE TO SNOW BY THE MIDDLE OF THE DAY
  SUNDAY...WITH SNOW CONTINUING SUNDAY MORNING...WITH SNOW CONTINUING
  THROUGH MONDAY MORNING.

* AFFECTED AREA...ALL OF SOUTHERN GILA COUNTY...AND THE TONTO 
  NATIONAL FORECAST ABOVE 3500 FEET. 

* MAIN IMPACT...LOWERING SNOW LEVELS WILL LIKELY IMPACT TRAVEL 
  IN AND OUT OF SOUTHERN GILA COUNTY. ESPECIALLY VULNERABLE ARE 
  HIGHWAYS 60 AND 77 IN AND OUT OF THE CITIES OF GLOBE AND 
  MIAMI...AND THE BEELINE HIGHWAY 87 NORTHEAST OF FOUNTAIN HILLS 
  TOWARD PAYSON. 

* OTHER IMPACTS...IN ADDITION TO SLICK ROADS...LOW VISIBILITY IN 
  SNOW WILL ADD TO THE HAZARDOUS ROAD CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX
5 follow-up statements
039 
WWUS45 KPSR 181023
WSWPSR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
323 AM MST SUN MAR 18 2012

.A STRONG LATE SEASON WINTER STORM WILL BRING HEAVY SNOWFALL TO
SOUTHERN GILA COUNTY SUNDAY AND SUNDAY NIGHT.

AZZ024-182330-
/O.CON.KPSR.WS.W.0001.120318T1500Z-120319T1500Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...
SUPERIOR...TOP-OF-THE-WORLD
323 AM MST SUN MAR 18 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 AM MST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 AM MST MONDAY. 

* SNOW ACCUMULATIONS...FROM 6 TO 10 INCHES ABOVE 5000 FEET...AND 
  4 TO 8 INCHES FROM 3500 TO 5000 FEET. 

* SNOW LEVELS...FALLING TO BETWEEN 3500 AND 4000 FEET SUNDAY 
  AFTERNOON...AND AROUND 3000 FEET BY MONDAY MORNING... 

* TIMING...RAIN WILL CHANGE TO SNOW BY LATE MORNING SUNDAY...WITH
  SNOW CONTINUING THROUGH MONDAY MORNING.

* AFFECTED AREA...ALL OF SOUTHERN GILA COUNTY...AND THE TONTO 
  NATIONAL FORECAST ABOVE 3500 FEET. 

* MAIN IMPACT...LOWERING SNOW LEVELS WILL LIKELY IMPACT TRAVEL 
  IN AND OUT OF SOUTHERN GILA COUNTY. ESPECIALLY VULNERABLE ARE 
  HIGHWAYS 60 AND 77 IN AND OUT OF THE CITIES OF GLOBE AND 
  MIAMI...AND THE BEELINE HIGHWAY 87 NORTHEAST OF FOUNTAIN HILLS 
  TOWARD PAYSON. 

* OTHER IMPACTS...IN ADDITION TO SLICK ROADS...LOW VISIBILITY IN 
  SNOW WILL ADD TO THE HAZARDOUS ROAD CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX
011 
WWUS45 KPSR 182054
WSWPSR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
154 PM MST SUN MAR 18 2012

.A STRONG LATE SEASON WINTER STORM WILL BRING ACCUMULATING SNOWFALL
TO SOUTHERN GILA COUNTY THROUGH MONDAY MORNING.

AZZ024-191500-
/O.CON.KPSR.WS.W.0001.000000T0000Z-120319T1500Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
154 PM MST SUN MAR 18 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST MONDAY
ABOVE 5000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST MONDAY. 

* SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 5 INCHES ABOVE 5000 FEET...AND 
  1 TO 3 INCHES FROM 4000 FEET TO 5000 FEET. 

* SNOW LEVELS...AROUND 4000 FEET EARLY THIS EVENING...DROPPING TO
  AROUND 2500 FEET MONDAY MORNING.

* TIMING...PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH
  MONDAY AFTERNOON...BEFORE DISSIPATING MONDAY NIGHT.

* AFFECTED AREA...THE HIGHER ELEVATIONS OF SOUTHERN GILA COUNTY.

* MAIN IMPACT...LOWERING SNOW LEVELS WILL LIKELY IMPACT TRAVEL 
  IN AND OUT OF SOUTHERN GILA COUNTY. ESPECIALLY VULNERABLE ARE 
  HIGHWAYS 60 AND 77 IN AND OUT OF THE CITIES OF GLOBE AND 
  MIAMI...AND THE BEELINE HIGHWAY 87 NORTHEAST OF FOUNTAIN HILLS 
  TOWARD PAYSON. 

* OTHER IMPACTS...IN ADDITION TO SLICK ROADS...LOW VISIBILITY IN 
  SNOW WILL ADD TO THE HAZARDOUS ROAD CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX
936 
WWUS45 KPSR 190259
WSWPSR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
759 PM MST SUN MAR 18 2012

AZZ024-191500-
/O.CON.KPSR.WS.W.0001.000000T0000Z-120319T1500Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
759 PM MST SUN MAR 18 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST MONDAY
ABOVE 5000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST MONDAY. 

* SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 5 INCHES ABOVE 5000 
  FEET...AND 1 TO 3 INCHES FROM 4000 FEET TO 5000 FEET. 

* SNOW LEVELS...DROPPING TO AROUND 2500 FEET MONDAY MORNING.

* TIMING...PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE 
  THROUGH MONDAY AFTERNOON...BEFORE DISSIPATING MONDAY NIGHT. 

* AFFECTED AREA...THE HIGHER ELEVATIONS OF SOUTHERN GILA COUNTY.

* MAIN IMPACT...LOWERING SNOW LEVELS WILL LIKELY IMPACT TRAVEL 
  IN AND OUT OF SOUTHERN GILA COUNTY. ESPECIALLY VULNERABLE ARE 
  HIGHWAYS 60 AND 77 IN AND OUT OF THE CITIES OF GLOBE AND 
  MIAMI...AND THE BEELINE HIGHWAY 87 NORTHEAST OF FOUNTAIN HILLS 
  TOWARD PAYSON. 

* OTHER IMPACTS...IN ADDITION TO SLICK ROADS...LOW VISIBILITY IN 
  SNOW WILL ADD TO THE HAZARDOUS ROAD CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX
389 
WWUS45 KPSR 191036
WSWPSR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
336 AM MST MON MAR 19 2012

AZZ024-192345-
/O.EXT.KPSR.WS.W.0001.000000T0000Z-120320T0100Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITY OF...TOP-OF-THE-WORLD
336 AM MST MON MAR 19 2012

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM MST THIS EVENING
ABOVE 4000 FEET...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 5 INCHES SCATTERED ABOVE
  5000 FEET...AND SCATTERED 2 TO 3 INCH AMOUNTS FROM 4000 FEET TO
  5000 FEET.

* SNOW LEVELS...RISING TO 3500 FEET THIS AFTERNOON...BUT WITH
  ACCUMULATIONS ABOVE 4000 FEET.

* TIMING...SHOWERY WEATHER WITH SCATTERED LIGHT TO MODERATE SNOW...
  PARTICULARLY IN THE AFTERNOON.

* AFFECTED AREA...THE HIGHER ELEVATIONS OF SOUTHERN GILA COUNTY.

* MAIN IMPACT...LOWERING SNOW LEVELS WILL LIKELY IMPACT TRAVEL 
  IN AND OUT OF SOUTHERN GILA COUNTY. ESPECIALLY VULNERABLE ARE 
  HIGHWAYS 60 AND 77 IN AND OUT OF THE CITIES OF GLOBE AND 
  MIAMI...AND THE BEELINE HIGHWAY 87 NORTHEAST OF FOUNTAIN HILLS 
  TOWARD PAYSON. 

* OTHER IMPACTS...IN ADDITION TO SLICK ROADS...LOW VISIBILITY IN 
  SNOW WILL ADD TO THE HAZARDOUS ROAD CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX
456 
WWUS45 KPSR 192133
WSWPSR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
233 PM MST MON MAR 19 2012

AZZ024-192245-
/O.CAN.KPSR.WS.W.0001.000000T0000Z-120320T0100Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITY OF...TOP-OF-THE-WORLD
233 PM MST MON MAR 19 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WINTER
STORM WARNING. 

SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH LATE AFTERNOON...BUT THE
THREAT OF SIGNIFICANT ACCUMULATING SNOW HAS ENDED. USE CAUTION IF
TRAVELING THROUGH LATE AFTERNOON AS CONDITIONS MAY CHANGE RAPIDLY
OVER VERY SHORT DISTANCES. 

$$

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this winter storm warning went out at Mar 17, 12:10 PM MST, 2 hours 44 minutes earlier.

Area forecast discussion, Mar 17, 12:10 PM MST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1210 PM MST SAT MAR 17 2012

.UPDATE...UPDATED AVIATION DISCUSSION.

&&

.SYNOPSIS...
A PACIFIC STORM WILL APPROACH THE REGION TODAY...WITH STRONG
SOUTHWEST WINDS DEVELOPING AHEAD OF THE COLD FRONT. A FEW SHOWERS
WILL DEVELOP BY LATE IN THE DAY IN SOUTHEAST CALIFORNIA...HOWEVER
MOST OF THE RAINFALL IS EXPECTED TONIGHT AND SUNDAY MORNING EAST OF
THE COLORADO RIVER. A MUCH COLDER AIRMASS WILL MOVE INTO THE REGION
SUNDAY PRODUCING SEVERAL INCHES OF SNOW ABOVE 4 THOUSAND FEET IN THE
MOUNTAINS NORTH THROUGH EAST OF PHOENIX. A FEW SHOWERS WILL LINGER
INTO MONDAY IN SOUTH CENTRAL ARIZONA...WITH CLEARING TUESDAY. DRY
WEATHER WITH A STRONG WARMING TREND IS EXPECTED NEXT TUESDAY THROUGH
SATURDAY.

&&

.DISCUSSION...
SATELLITE SHOWS CLOUDS INCREASING IN SOUTHEAST CA AND SOUTHWEST AZ
AHEAD OF APPROACHING STORM SYSTEM. WINDS ARE ALREADY BEGINNING TO
INCREASE W OF THE CO RIVER...WITH WIND GUSTS EXCEEDING 30 KNOTS
OCCURRING EARLIER AT KIPL. KYUX RADAR ISN'T PICKING UP ANY
PRECIPITATION YET...THOUGH EXPECT THAT WILL CHANGE IN THE NEXT FEW
HOURS. OBSERVATIONS SHOW RAIN IS FALLING ALONG THE S CA COAST.
DEWPOINTS IN SE CA ARE ON THE RISE AS THE BOUNDARY LAYER BEGINS TO
MOISTEN.

INHERITED FORECAST PACKAGE APPEARS TO BE PRETTY MUCH ON TRACK...WITH
WINDS EXPECTED TO INCREASE THROUGH THE DAY AND PRECIPITATION
GRADUALLY SPREADING INTO OUR FORECAST AREA.

BIGGEST CONCERN IN THE SHORT-TERM WILL BE WINDS AND ANY RESULTING
BLOWING DUST. A BLOWING DUST ADVISORY REMAINS IN EFFECT FOR MOST OF
THE FORECAST AREA FROM 3 PM UNTIL MIDNIGHT MST.

BULK OF PRECIPITATION IS EXPECTED LATER TONIGHT. THIS WILL INITIALLY
FALL AS RAINFALL...THOUGH WILL BEGIN CHANGING TO SNOWFALL IN THE
HIGHER TERRAIN OF NORTHEAST MARICOPA AND SOUTHERN GILA COUNTIES...AS
COLDER AIR MOVES INTO THE REGION LOWERING SNOW LEVELS. SEE PREV
DISCUSSION BELOW FOR ADDITIONAL DETAILS.

&&

.PREV DISCUSSION...

ISSUED AT 653 AM MST SAT MAR 17 2012

NOTE...A POWERFUL WINTER-LIKE STORM IS STILL ON SCHEDULE TO MOVE
INTO THE REGION LATE THIS AFTERNOON THROUGH SUNDAY. IMPACTS THIS
AFTERNOON/EVENING WILL BE STRONG SOUTHWEST WINDS AND BLOWING DUST.
THIS WILL BE FOLLOWED BY PERIODS OF HEAVY RAIN LATER TONIGHT AND
SUNDAY MORNING MAINLY OVER THE MOUNTAINS NORTHWEST THROUGH EAST OF
PHOENIX. ISOLATED RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE.
FINALLY...THERE IS POTENTIAL FOR HEAVY SNOW IN SOUTHERN GILA COUNTY
FROM SUNDAY LATE MORNING THROUGH SUNDAY EVENING.

TODAY AND TONIGHT...
A POWERFUL WINTER-LIKE STORM WAS BEARING DOWN ON AZ THIS MORNING...
AND WAS LOCATED OVER CENTRAL CA AT 3 AM.  AS THE COLD FRONT
APPROACHES...STRONG SOUTHWEST WINDS WILL INCREASE REGION WIDE.
GUSTS TO 45 MPH WILL DEVELOP IN SOUTHEAST CA AND THE COLORADO RIVER
THIS AFTERNOON AN EVENING...WITH ISOLATED GUSTS TO NEAR 45 IN SOUTH
CENTRAL AZ INCLUDING PHOENIX AND CASA GRANDE BETWEEN 5 PM AND 11 PM.
WIND AND BLOWING DUST ADVISORIES HAVE BEEN POSTED.

A FEW SHOWERS WILL DEVELOP IN SOUTHEAST CA BY LATE AFTERNOON...
HOWEVER DUE TO STRONG RAIN SHADOW EFFECTS DOWNWIND FROM THE COAST
MOUNTAINS...NOT MUCH PRECIPITATION WILL BE REALIZED IN SOUTHEAST CA
AND THE COLORADO RIVER VALLEY. MOST PRECIP HOWEVER...WITH ISOLATED
THUNDERSTORMS...WILL DEVELOP EAST OF THE COLORADO RIVER LATER
TONIGHT THROUGH SUNDAY MORNING. HEAVIER RAIN IS EXPECTED IN THE
UPSLOPE AREAS STRETCHING FROM WICKENBURG TO CAVE CREEK AND
CAREFREE...AND INTO SOUTHERN GILA COUNTY. BETWEEN 1 AND 2 INCHES OF
RAIN IS POSSIBLE OVER THE MOUNTAINS NORTHWEST THROUGH EAST OF
PHOENIX.

SNOW LEVELS WILL FALL RAPIDLY AFTER MIDNIGHT IN SOUTHEAST CA AND
SOUTHWEST AZ...DOWN TO NEAR 3500 FEET BY EARLY SUNDAY MORNING.
HOWEVER BY THEN...A DRIER AIRMASS BEHIND THE FRONT WILL LIMIT ANY
SIGNIFICANT SNOW.

SUNDAY AND SUNDAY NIGHT...
RAIN WILL CONTINUE OVER SOUTH CENTRAL AZ SUNDAY MORNING...BUT
BEGIN TO DECREASE BY EARLY AFTERNOON AS THE COLD FRONT MOVES EAST.
THE SNOW LEVEL EARLY SUNDAY MORNING...VICINITY PHOENIX AND
GLOBE/MIAMI...WILL RANGE FROM 5000 TO 6000 FEET...BUT FALL RAPIDLY
TO NEAR 3500 FEET BY LATE MORNING/EARLY AFTERNOON. MOST SNOWFALL
SUNDAY AND SUNDAY NIGHT WILL OCCUR OVER SOUTHERN GILA COUNTY ABOVE
4000 FEET. THE WINTER STORM WATCH FOR SOUTHERN GILA COUNTY HAS BEEN
UPGRADED TO A WINTER WEATHER ADVISORY FOR UP TO 3 INCHES OF SNOW
NEAR 4000 FEET...AND 5 INCHES ABOVE 5500 FEET.

MONDAY AND MONDAY NIGHT...
RAIN AND MOUNTAIN SNOW SHOWERS...MOSTLY LIGHT...WILL LINGER OVER
SOUTH CENTRAL AZ MONDAY. SNOW LEVEL NEAR 3500 FEET. CLEARING SKIES
WILL DEVELOP OVER SOUTHEAST CA AND SOUTHWEST AZ.

ISOLATED SHOWERS MONDAY NIGHT WILL BE CONFINED TO THE MOUNTAINS OF
SOUTHERN GILA COUNTY ZONE 24.

TUESDAY THROUGH SATURDAY...
CLEARING AND WARMER. AFTERNOON TEMPERATURES WILL BE BACK INTO THE
LOWER 80S IN SOUTHEAST CA/COLORADO RIVER VALLEY BY WEDNESDAY...
SPREADING EAST INTO PHOENIX BY THURSDAY. FOR THE MOST PART...DRY
WEATHER WITH ABOVE NORMAL TEMPERATURES WILL DEVELOP NEXT WEDNESDAY
THROUGH SATURDAY.

&&

.AVIATION...
SOUTHWEST AND SOUTH CENTRAL ARIZONA AND SOUTHEAST CALIFORNIA
INCLUDING KPHX...KIWA...KIPL AND KBLH...

STRONG WINTER-LIKE PACIFIC WEATHER SYSTEM WILL IMPACT THE REGION
TODAY THROUGH MONDAY. STRONG SOUTH-SOUTHWEST WINDS ARE EXPECTED FOR
ALL TAF SITES...GRADUALLY INCREASING THROUGH THIS AFTERNOON.
SOUTH-SOUTHWESTERLY GUSTS OF 25 TO NEAR 35 KTS OVER THE PHOENIX AREA
AND 35-40 KTS OVER SOUTHEAST CALIFORNIA WILL BE POSSIBLE INTO THE
EVENING HOURS. BLOWING AND LOFTED DUST OVER A BROAD AREA IS
POSSIBLE...AND AS A RESULT POTENTIALLY LOWER VISIBILITIES FROM 3 TO
5SM AT TIMES...ESPECIALLY FOR KBLH AND KIPL. SHOWERS WILL START
DEVELOPING OVER FAR SOUTHEAST CALIFORNIA LATE IN THE AFTERNOON.
ISOLATED THUNDERSTORMS MAY OCCUR JUST AHEAD OF FROPA THIS EVENING
INTO THE EARLY OVERNIGHT...THUS CB INCLUDED FOR KPHX AND KIWA. LOW
CIGS/RAIN EXPECTED DURING THE OVERNIGHT AT KPHX AND KIWA...WITH MVFR
CIGS AND POSSIBLY VSBYS EXPECTED DURING THE PERIOD OF HEAVIEST RAIN.
ISOLATED TO SCATTERED SHOWERS MAY LINGER THROUGH SUNDAY
MORNING...ESPECIALLY ACROSS SOUTH-CENTRAL ARIZONA. AN INCREASE IN
SHOWER COVERAGE IS EXPECTED BY NOON SUNDAY LASTING INTO THE
AFTERNOON.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
STRONG AND VERY COLD AREA OF PACIFIC LOW PRESSURE WILL CONTINUE TO
IMPACT THE REGION WITH WEST-SOUTHWEST WINDS...DIMINISHING RAIN AND
SNOW SHOWERS AND WELL-BELOW NORMAL TEMPERATURES LINGERING INTO
MONDAY. THIS STORM WILL MAKE A SLOW EXIT TO THE EAST
TUESDAY...LEAVING THE REGION UNDER DRYING NORTHERLY UPPER LEVEL
FLOW. TEMPERATURES WILL MAKE A SLOW RECOVERY TO NORMAL READINGS AND
MIN RH VALUES WILL ALSO DRY SLOWLY...INTO THE TEENS...BY THE END OF
THE WEEK. WINDS WILL RELAX TUESDAY...BECOMING GENERALLY DIURNAL...AT
TIMES TURNING EAST-NORTHEASTERLY...WITH LIGHT SPEEDS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...BLOWING DUST ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT MST
     TONIGHT AZZ020>023-025>028.

     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT MST TONIGHT
     AZZ022>024-027-028.

     WIND ADVISORY THROUGH 11 PM MST THIS EVENING
     AZZ020-021-025-026.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM MST THIS
     EVENING AZZ024.

     WINTER WEATHER ADVISORY FROM 8 AM SUNDAY TO 5 AM MST MONDAY
     AZZ024.

CA...BLOWING DUST ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT
     TONIGHT CAZ031>033.

     WIND ADVISORY THROUGH 11 PM PDT THIS EVENING
     CAZ030>033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...MCLANE/VASQUEZ
AVIATION...NOLTE/KUHLMAN
FIRE WEATHER...NOLTE
Hazardous weather outlook, Mar 17, 6:10 AM MST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
610 AM MST SAT MAR 17 2012

AZZ022-023-027-028-181215-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL
COUNTY-
610 AM MST SAT MAR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON AND EVENING...CREATING
THE POTENTIAL FOR BLOWING DUST. IF DENSE BLOWING DUST DEVELOPS...IT
WOULD TEND TO BE BRIEF AND LOCALIZED AND MOST LIKELY BE NEAR
AGRICULTURAL AREAS. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS
TONIGHT WHICH COULD PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL.
OTHERWISE...ANTICIPATE STORM TOTAL RAINFALL AMOUNTS SATURDAY NIGHT
THROUGH EARLY SUNDAY OF ONE HALF TO ONE INCH...HIGHER AMOUNTS OVER
NORTHERN MARICOPA COUNTY LOCATIONS SUCH AS WICKENBURG AND CAVE
CREEK. FLOODING...IF ANY...WILL TEND TO BE MINOR BUT RUNNING WASHES
COULD CAUSE SOME ISOLATED ROAD RESTRICTIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SUNDAY...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY
MORNING WHICH COULD PRODUCE BRIEF HEAVY RAIN...SMALL HAIL... AND
LOCALLY STRONG WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ACCORDING TO STANDARD PROCEDURES.

AZZ024-181215-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
610 AM MST SAT MAR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON AND EVENING. THERE WILL
BE A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT WHICH COULD PRODUCE
BRIEF HEAVY RAIN AND SMALL HAIL. OTHERWISE...ANTICIPATE STORM TOTAL
RAINFALL AMOUNTS LATE SATURDAY NIGHT THROUGH SUNDAY MORNING OF UP TO
ONE INCH. FLOODING...IF ANY...WILL TEND TO BE MINOR BUT RUNNING
WASHES COULD CAUSE SOME ISOLATED ROAD RESTRICTIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SUNDAY...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS WHICH COULD
PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL. FLOODING...IF ANY...WILL
TEND TO BE MINOR BUT RUNNING WASHES COULD CAUSE SOME ISOLATED ROAD
RESTRICTIONS. SNOW WILL DEVELOP SUNDAY AFTERNOON AND SUNDAY NIGHT
WITH 3 TO 5 INCH ACCUMULATIONS ABOVE 4000 FEET POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ACCORDING TO STANDARD PROCEDURES.

AZZ021-026-181215-
WEST CENTRAL DESERTS-SOUTHWEST DESERTS-
610 AM MST SAT MAR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ARIZONA AND WEST-
CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON AND EVENING...CREATING
THE POTENTIAL FOR BLOWING DUST. IF DENSE BLOWING DUST DEVELOPS...IT
WOULD TEND TO BE BRIEF AND LOCALIZED AND MOST LIKELY BE NEAR
AGRICULTURAL AREAS. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS
TONIGHT WHICH COULD PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL.
OTHERWISE...ANTICIPATE STORM TOTAL RAINFALL AMOUNTS SATURDAY NIGHT
THROUGH SUNDAY OF ONE HALF TO ONE INCH. FLOODING...IF ANY...WILL
TEND TO BE MINOR BUT RUNNING WASHES COULD CAUSE SOME ISOLATED ROAD
RESTRICTIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SUNDAY...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY WHICH
COULD PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ACCORDING TO STANDARD PROCEDURES.

AZZ020-025-CAZ031>033-181215-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
610 AM MST SAT MAR 17 2012 /610 AM PDT SAT MAR 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON AND EVENING...CREATING
THE POTENTIAL FOR BLOWING DUST. IF DENSE BLOWING DUST DEVELOPS...IT
WOULD TEND TO BE BRIEF AND LOCALIZED AND MOST LIKELY BE NEAR
AGRICULTURAL AREAS. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS
TONIGHT WHICH COULD PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ACCORDING TO STANDARD PROCEDURES.

CAZ030-181215-
JOSHUA TREE NATIONAL PARK-
610 AM PDT SAT MAR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON AND EVENING...CREATING
THE POTENTIAL FOR BLOWING DUST. IF DENSE BLOWING DUST DEVELOPS...IT
WOULD TEND TO BE BRIEF AND LOCALIZED AND MOST LIKELY BE NEAR
AGRICULTURAL AREAS. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS
TONIGHT WHICH COULD PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 3:21 AM MSTRed Flag WarningPSRGila, Maricopa, Pinal15 hr
Mar 17, 4:11 AM MSTWinter Weather AdvisoryPSR11 hr
Mar 17, 4:23 AM MSTBlowing Dust AdvisoryPSR16 hr

Nearby

Winter Storm Warnings in Arizona, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.